MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL PROTECTOR P21; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL PROTECTOR P21; INTRAVASCULAR ADMINISTRATION SET
Model Number 515102
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address: (b)(6).Medical device expiration date: unknown, device manufacture date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a bd phaseal protector p21 leaked between the protector and the vial.The following information was provided by the initial reporter: "leakage between protector and vial when they prepared antibiotics.No patient involved.".
 
Additional Manufacturer Narrative
H.6.Investigation: one sample was returned to our quality team for investigation.The product was visually inspected, no defects or damage observed on the protectors and the protectors fit securely to the vial.Functional testing was performed, connecting a sample syringe and injector to the protector, liquid inside the syringe could move to the vial and back to the syringe without issue and no leaks were observed.Leakage testing is performed for all lots during manufacturing to ensure the quality of the membrane.As lot information for this incident was not available, a device history review could not be performed.Based on the available we are not able to identify a root cause at this time.
 
Event or Problem Description

Brand Name
BD PHASEAL PROTECTOR P21
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key9795526
Report Number3003152976-2020-00102
Device Sequence Number16724595
Product Code ONB
UDI-Device Identifier30382905151027
UDI-Public30382905151027
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number515102
Device Catalogue Number515102
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;